Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 26, 2026, 10:18 PM CDT for McDonough County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2026, 10:18 PM CDT (03:18 UTC)
- Expired
- Mar 26, 2026, 10:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McDonough County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -207 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
896 WUUS53 KDVN 270318 SVRDVN ILC109-270345- /O.NEW.KDVN.SV.W.0039.260327T0318Z-260327T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Quad Cities IA/IL 1018 PM CDT Thu Mar 26 2026 The National Weather Service in the Quad Cities has issued a * Severe Thunderstorm Warning for... Southeastern McDonough County in west central Illinois... * Until 1045 PM CDT. * At 1018 PM CDT, a severe thunderstorm was located over McDonough County 4-H Grounds, or near Macomb, moving east at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Adair and Pennington Point around 1025 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. && LAT...LON 4034 9072 4048 9072 4047 9045 4032 9045 TIME...MOT...LOC 0318Z 274DEG 45KT 4042 9067 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Gross
2 follow-up statements
767 WWUS53 KDVN 270332 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 1032 PM CDT Thu Mar 26 2026 ILC109-270345- /O.CON.KDVN.SV.W.0039.000000T0000Z-260327T0345Z/ McDonough IL- 1032 PM CDT Thu Mar 26 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHEASTERN MCDONOUGH COUNTY... At 1032 PM CDT, a severe thunderstorm was located near Table Grove, or 13 miles east of Macomb, moving east at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southeastern McDonough County, including the following locations... Pennington Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. && LAT...LON 4034 9072 4043 9072 4045 9045 4032 9045 TIME...MOT...LOC 0332Z 274DEG 45KT 4041 9044 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Gross
319 WWUS53 KDVN 270343 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 1043 PM CDT Thu Mar 26 2026 ILC109-270352- /O.EXP.KDVN.SV.W.0039.000000T0000Z-260327T0345Z/ McDonough IL- 1043 PM CDT Thu Mar 26 2026 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCDONOUGH COUNTY WILL EXPIRE AT 1045 PM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. && LAT...LON 4034 9072 4043 9072 4045 9045 4032 9045 TIME...MOT...LOC 0342Z 274DEG 45KT 4040 9031 $$ Gross
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:03 PM CDT, 3 hours 15 minutes earlier. Its key messages:
- A very sharp backdoor cold front will continue to sweep southward through our area through the afternoon and evening.
- Showers and storms remain possible along and just behind this front, with severe weather possible, especially in our southern areas.
- Blustery weather will be in place this evening through Friday evening as cold weather spreads over the region, followed by another significant warm up, with rain chances in the extended forecast.
Area forecast discussion, Mar 26, 7:03 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Quad Cities IA IL 703 PM CDT Thu Mar 26 2026 .KEY MESSAGES... - A very sharp backdoor cold front will continue to sweep southward through our area through the afternoon and evening. - Showers and storms remain possible along and just behind this front, with severe weather possible, especially in our southern areas. - Blustery weather will be in place this evening through Friday evening as cold weather spreads over the region, followed by another significant warm up, with rain chances in the extended forecast. && .SHORT TERM /THROUGH FRIDAY/... Issued at 218 PM CDT Thu Mar 26 2026 At dawn today, a somewhat stationary front was draped over Iowa and Illinois, with generally light winds either side of it. Since then, a weak wave of low pressure has moved east along the front, allowing the west portion to drop south quickly as a sharp cold front. That wave is now heading towards Chicago, noted by increased northeast winds at DBQ this past hour hitting 36 kts! The surface front at 1 PM, is now south of the Quad Cities. Our warm day has been replaced by clouds and increasingly cool northeast winds. Before this moved to Burlington, we tied the record high for today at 84F! Some quickly moving showers and storms have moved east through the area early this afternoon and late morning, and these are associated with instability located at 500mb and above, as noted on our 18Z Upper air sounding. Regarding surface based storms, well, we're very much capped at this time by a strong EML/cap centered at 800mb. This unsaturated warm nose will continue to limit surface parcels through the afternoon today, which now is showing up in the latest WoFS runs today. This scenario was described well, and preferred by our overnight shift, and now looks to be verifying. Thus our lower level instability should not be used until CAA occurs in that layer later this evening, when the depth of the northeast flow increases, effectively allowing storms to form along the elevated front tonight. While normally, I'd be quite concerned that that timing would favor LLJ interacting with the front, we're already veered strongly to the west to west northwest already. Thus, it's a race to see if moisture can remain in those levels sufficient for strong storms to form, as that cap erodes through CAA. Either way, the event is delayed to evening, and now probably south of the I-80 corridor, except for very high based activity mentioned above. The initial storm development will be the most supportive of large hail, given the steep lapse rates aloft, and cool air aloft. However, given that lack of moist flow to interact wit these storms, the activity should weaken below severe risk rather quickly tonight, leaving us with generally a 5 PM to 9 PM risk for mainly hail in our southern and eastern counties. The coverage of rain and thunder may peak closer to 10 PM but we should be seeing that focus for new storms to shift out of the area by then too. Brisk cooler conditions tonight and tomorrow will continue into the weekend and bring some elevated fire weather risk both Friday and Saturday. GFDI values of 15 to 22 are currently forecast with northwest winds Friday and southwest winds Saturday. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 218 PM CDT Thu Mar 26 2026 Sunday through mid week continues to look much warmer again, with periodic shower and thunderstorm chances as active flow aloft sets up over the region. This is due to a re-bounding western upper high and strengthening thermal ridge to our southwest will build northeastward again starting another warming trend across the area Saturday and especially into the end of the longer range. Ensembles continue to bring a piece of ridge-riding wave energy with some moisture return to produce the next round of showers and thunderstorms Monday night into Tuesday. Along with this chance their may be the potential for stronger storms again. Then even longer range guidance continues to show an active pattern evolving if the western CONUS upper trof can get established. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 612 PM CDT Thu Mar 26 2026 The last of the lingering -SHRA will exit to the east within the first hour or two of the period, with MVFR CIGS bcmg VFR a few hours after that as skies gradually thin out as approach 12z. A defined mixed layer is evident within model soundings which could keep a few stubborn low to mid level clouds around through 12z due to continuous 360-020 flow, at which time we dry out enough to lose the mixed layer briefly which should also result in SKC to FEW250 for a few hours. As we approach 18z, fair weather clouds return from SCT/BKN050 as mixing returns, alongside gusts approaching 20-25kts from 340-360. As far as individual sites, conditions should be similar across them all except for the first hour or two of lingering showers which based off the radar at 23z looks to be transient at best. Overall aside from the early part of the period, we should see mainly VFR conditions with some breezy winds during daylight on the 27th. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Ervin LONG TERM...Ervin/12 AVIATION...WFO MPX
Hazardous weather outlook, Mar 26, 3:21 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 321 PM CDT Thu Mar 26 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-272030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 321 PM CDT Thu Mar 26 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A storm system will drive a strong cold front across the area Thursday this afternoon. Strong to severe storms are possible along the front. There is a Marginal Risk or level 1 of 5 south of a Williamsburg Iowa to Rockford Illinois line. There is also a Slight Risk, or Level 2 of 5 for severe storms in northeast Missouri, far southeast Iowa, and west-central Illinois for counties south and east of the Quad Cities. Large hail will be the primary threat, with a secondary threat of damaging winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An elevated fire weather risk will be in place Friday and Saturday due to dry conditions and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. JTS
In the hours before
Special weather statement, Mar 26, 8:32 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
832 PM CDT Thu Mar 26 2026
ILZ016-024-270215-
Mercer IL-Henry IL-
832 PM CDT Thu Mar 26 2026
...A strong thunderstorm will impact portions of eastern Mercer and
southern Henry Counties through 915 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm over
Aledo, moving east at 55 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Aledo, Viola, and Shale City around 835 PM CDT.
New Windsor and New Windsor around 845 PM CDT.
Woodhull and Alpha around 850 PM CDT.
Other locations in the path of this storm include Galva.
This includes Interstate 74 in Illinois between mile markers 25 and
33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Illinois.
&&
LAT...LON 4115 8987 4115 9044 4107 9044 4111 9086
4129 9084 4129 8986
TIME...MOT...LOC 0132Z 273DEG 49KT 4120 9074
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
GrossSpecial weather statement, Mar 26, 8:40 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
840 PM CDT Thu Mar 26 2026
IAZ098-099-ILZ034-MOZ009-010-270230-
Hancock IL-Van Buren IA-Lee IA-Clark MO-Scotland MO-
840 PM CDT Thu Mar 26 2026
...A strong thunderstorm will impact portions of northwestern
Hancock, southern Van Buren, northwestern Lee, northwestern Clark and
northern Scotland Counties through 930 PM CDT...
At 839 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cantril, or 7 miles southwest of Keosauqua, moving east at 50 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Keosauqua around 845 PM CDT.
Bonaparte around 850 PM CDT.
Bentonsport/Vernon around 855 PM CDT.
Other locations in the path of this storm include Donnellson,
Franklin, West Point and Fort Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois...and southeastern Iowa.
&&
LAT...LON 4076 9218 4078 9137 4053 9138 4058 9194
4061 9194 4060 9218
TIME...MOT...LOC 0139Z 270DEG 45KT 4068 9208
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
JTSSpecial weather statement, Mar 26, 8:58 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 858 PM CDT Thu Mar 26 2026 ILZ024>026-270230- Warren IL-Mercer IL-Henderson IL- 858 PM CDT Thu Mar 26 2026 ...A strong thunderstorm will impact portions of northern Warren, southeastern Mercer and northeastern Henderson Counties through 930 PM CDT... At 858 PM CDT, Doppler radar was tracking a strong thunderstorm over Little York, or 10 miles northwest of Monmouth, moving east at 50 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Lake Warren around 905 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northwestern and west central Illinois. && LAT...LON 4096 9084 4114 9082 4112 9044 4091 9044 TIME...MOT...LOC 0158Z 276DEG 50KT 4105 9073 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Gross
Local storm report, Mar 26, 8:59 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
859 PM CDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Hail 3 NNE Azen 40.60N 92.01W
03/26/2026 E0.88 Inch Scotland MO Trained Spotter
&&Local storm report, Mar 26, 9:04 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
904 PM CDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM Hail 3 ENE Charlie Heath Mem 40.59N 91.84W
03/26/2026 M0.88 Inch Clark MO Trained Spotter
A lot of dime to nickel sized hail; started
at 859 PM.
&&Special weather statement, Mar 26, 10:11 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1011 PM CDT Thu Mar 26 2026 ILZ035-270345- McDonough IL- 1011 PM CDT Thu Mar 26 2026 ...A strong thunderstorm will impact portions of southern McDonough County through 1045 PM CDT... At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm over Colchester, or near Macomb, moving east at 50 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Macomb and Western Illinois University around 1015 PM CDT. Adair around 1020 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Illinois. && LAT...LON 4036 9090 4049 9089 4047 9045 4033 9045 TIME...MOT...LOC 0311Z 275DEG 46KT 4043 9076 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Gross
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:32 PM CDT | Special Weather Statement | DVN | Mercer | 43 min |
| Mar 26, 8:56 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 49 min |
| Mar 26, 8:58 PM CDT | Special Weather Statement | DVN | Warren | 32 min |
| Mar 26, 10:11 PM CDT | Special Weather Statement | DVN | McDonough | 34 min |
| Mar 27, 11:59 AM CDT | Red Flag Warning | DVN | Hancock, Henderson, Jo Daviess, Mercer, Rock Island | 33 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.